Alert archive / Nevada / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 35, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 15, 2018, 4:11 PM PDT for Nye County, Nevada. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2018, 4:11 PM PDT (23:11 UTC)
- Expired
- Jul 15, 2018, 4:31 PM PDT
- In force
- 20 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Nye County, NV
The radar
The Reno radar (KRGX), 155 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 2136 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
256
WUUS55 KLKN 152311
SVRLKN
NVC023-152345-
/O.NEW.KLKN.SV.W.0035.180715T2311Z-180715T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Elko NV
411 PM PDT SUN JUL 15 2018
The National Weather Service in Elko Nevada has issued a
* Severe Thunderstorm Warning for...
Western Nye County in south central Nevada...
* Until 445 PM PDT.
* At 411 PM PDT, a severe thunderstorm was located near Gabbs, moving
northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gabbs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3884 11810 3893 11820 3906 11797 3905 11796
3906 11792 3884 11777 3882 11809
TIME...MOT...LOC 2311Z 246DEG 16KT 3889 11804
HAIL...<.75IN
WIND...60MPH
$$
SH1 follow-up statement
511
WWUS55 KLKN 152331
SVSLKN
Severe Weather Statement
National Weather Service Elko NV
431 PM PDT SUN JUL 15 2018
NVC023-152341-
/O.CAN.KLKN.SV.W.0035.000000T0000Z-180715T2345Z/
Nye NV-
431 PM PDT SUN JUL 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN NYE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning has been
cancelled.
LAT...LON 3884 11810 3893 11820 3906 11797 3905 11796
3906 11792 3884 11777 3882 11809
TIME...MOT...LOC 2330Z 246DEG 16KT 3893 11793
$$
SHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:26 PM PDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 15, 1:26 PM PDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Elko NV 126 PM PDT Sun Jul 15 2018 .SYNOPSIS...Showers and thunderstorms expected for the region overnight with more activity across eastern Nevada Monday. Drier conditions for mid to late week with hot temps expected. && .SHORT TERM...Tonight through Tuesday Short wave with passing jet energy over progging over northern NV this evening through tomorrow. Activity will decrease overnight but expecting enough mid to upper level forcing some isolated storms to continue across the north. With the passing jet overhead and short wave continuing to push east, expect an increase in overall showers and thunderstorms activity over easter Nevada. Some strong storms are possible with increasing instability and moisture with 30-40 kts of shear in place. Activity should work east into Utah by late evening. Dry conditions are expected for Tuesday. Hot conditions continue will temps averaging around 10 degrees above average. Highs in the 90s to low 100s and nighttime lows only dipping down into the upper upper 50s and 60s. Heat Advisory criteria could be met by Tuesday. .LONG TERM...Tuesday night through Wednesday 500 mb high pressure centered over the Utah and southern NV area with afternoon showers and thunderstorms possible mainly areas along/south of US-50 Wednesday. Hot temperatures with light winds expected. High slides eastward for the latter half of the week which could advect additional mid-level moisture farther north with the increasing southerly return flow around the western periphery of the ridge. This could introduce more showers and thunderstorms to the state and will be watched over the coming days. Above normal temperatures are likely, especially in areas where cloud cover is less extensive across the north. Tuesday and Wednesday look to be the hottest temps of the year where heat advisory criteria could be met. && .AVIATION...VCTS expected at all TAF locations with the exception of KELY. Not high enough confidence for KELY to be included. There is a slight chance of brief MVFR, but storms across the north will mostly be dry with gusty outflow winds to 40-45kts possible. && .FIRE WEATHER...Showers and thunderstorms this evening lasting through the overnight, with dry thunderstorms expected across northern Nevada with wetter storms expected across central Nevada. More thunderstorm development across eastern Nevada Monday afternoon with dry storms expected over northeast Nevada. Dry conditions with continued hot temps for Tuesday. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 11 PM PDT Monday for Eastern Elko County- Southwestern and Central Elko County. Red Flag Warning until 5 AM PDT Monday for Central Lander and Eureka Counties-Central and Western Humboldt County-Eastern Humboldt County and Northwestern Elko County. && 84/94/94/84
In the hours before
Special weather statement, Jul 15, 1:45 PM PDT, 2 hours 26 minutes before
Special Weather Statement National Weather Service Elko NV 145 PM PDT SUN JUL 15 2018 NVZ037-152130- Southern Lander County and Southern Eureka County NV- 145 PM PDT SUN JUL 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LANDER COUNTY UNTIL 230 PM PDT... At 142 PM PDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Austin, moving east at 10 mph. Strong winds 40 mph or higher may change fire direction and growth, adversely affecting the personnel on the fire near Austin Summit. Cloud to ground lightning will be possible with this storm. Locations impacted include... Austin, Mount Callaghan and Bob Scott Summit. LAT...LON 3943 11728 3960 11730 3976 11694 3943 11686 TIME...MOT...LOC 2042Z 261DEG 10KT 3954 11718 SH
Special weather statement, Jul 15, 2:40 PM PDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Elko NV
240 PM PDT SUN JUL 15 2018
NVZ037-152230-
Southern Lander County and Southern Eureka County NV-
240 PM PDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANDER COUNTY UNTIL
330 PM PDT...
At 240 PM PDT, Doppler radar was tracking a strong thunderstorm over
New Pass Summit, moving northeast at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
New Pass Summit.
LAT...LON 3954 11752 3953 11750 3956 11748 3961 11748
3963 11746 3964 11749 3968 11746 3970 11749
3977 11749 3965 11717 3948 11749 3952 11757
TIME...MOT...LOC 2140Z 228DEG 22KT 3955 11751
SHSpecial weather statement, Jul 15, 3:09 PM PDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Elko NV 309 PM PDT SUN JUL 15 2018 NVZ031-152300- Northern Elko County NV- 309 PM PDT SUN JUL 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELKO COUNTY UNTIL 400 PM PDT... At 308 PM PDT, a strong thunderstorm was reported 17 miles northeast of Tuscarora, moving northeast at 25 mph. Wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Charleston, North Fork, Chicken Creek Summit and Wild Horse Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4134 11598 4146 11621 4184 11592 4167 11552 TIME...MOT...LOC 2208Z 216DEG 21KT 4152 11601 94
Special weather statement, Jul 15, 3:31 PM PDT, 40 minutes before
Special Weather Statement
National Weather Service Elko NV
331 PM PDT SUN JUL 15 2018
NVZ037-040-152315-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
331 PM PDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LANDER AND
NORTHWESTERN NYE COUNTIES UNTIL 415 PM PDT...
At 331 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Gabbs, moving northeast at 30 mph.
Half inch hail and wind gusts 40 to 50 mph will be possible with this
storm.
Locations impacted include...
Gabbs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3888 11814 3891 11819 3900 11820 3910 11776
3884 11763 3876 11801
TIME...MOT...LOC 2231Z 239DEG 43KT 3885 11818
DSSpecial weather statement, Jul 15, 3:48 PM PDT, 23 minutes before
Special Weather Statement National Weather Service Elko NV 348 PM PDT SUN JUL 15 2018 NVZ038-152330- Southwest Elko County NV- 348 PM PDT SUN JUL 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 430 PM PDT... At 346 PM PDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Elko, moving generally northeast at 20 mph. Strong and variable winds to 40 mph or higher may change fire direction and growth, adversely affecting the personnel on the Silver State Fire. Cloud to ground lightning will be possible with this storm. Locations impacted include... Elko, Spring Creek, Adobe Summit and Lamoille Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4066 11595 4079 11608 4105 11581 4083 11537 TIME...MOT...LOC 2246Z 228DEG 19KT 4080 11590 JRM
Special weather statement, Jul 15, 4:08 PM PDT, 3 minutes before
Special Weather Statement National Weather Service Elko NV 408 PM PDT SUN JUL 15 2018 NVZ036-160000- Northern Lander County and Northern Eureka County NV- 408 PM PDT SUN JUL 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LANDER AND NORTHWESTERN EUREKA COUNTIES UNTIL 500 PM PDT... At 408 PM PDT, Doppler radar was tracking a strong thunderstorm 20 miles south of Battle Mountain, moving northeast at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Lander and northwestern Eureka Counties. LAT...LON 4018 11700 4035 11712 4057 11685 4036 11659 TIME...MOT...LOC 2308Z 231DEG 19KT 4035 11698 SH
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:00 PM PDT | Special Weather Statement | LKN | White Pine | 30 min |
| Jul 15, 1:39 PM PDT | Special Weather Statement | LKN | 51 min | |
| Jul 15, 1:45 PM PDT | Special Weather Statement | LKN | Lander | 45 min |
| Jul 15, 2:40 PM PDT | Special Weather Statement | LKN | Lander | 50 min |
| Jul 15, 3:09 PM PDT | Special Weather Statement | LKN | 51 min | |
| Jul 15, 3:31 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jul 15, 3:48 PM PDT | Special Weather Statement | LKN | Elko | 42 min |
| Jul 15, 4:08 PM PDT | Special Weather Statement | LKN | Lander | 52 min |
| Jul 15, 4:36 PM PDT | Special Weather Statement | LKN | 39 min | |
| Jul 15, 4:51 PM PDT | Special Weather Statement | LKN | 39 min | |
| Jul 15, 4:55 PM PDT | Special Weather Statement | LKN | Elko | 50 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.